MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SHUNT ASSEMBLY, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46866
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the valve broke at the delta chamber during implant.The valve was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the valve broke in half.It was stated that no causes or external factors were identified that may have led to the valve breaking.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met requirements for the siphon, reflux, pressure flow, and preimplantation testing.However, the valve did not meet the requirements for leak testing due to a tear in the top of the delta chamber.It is unknown how or when this damage occurred.The ifu caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, or crushing of components.¿ the ifu also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.There was proteinaceous debris observed within the interior and exterior of the valve.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II SHUNT ASSEMBLY, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7416170
Report Number2021898-2018-00188
Device Sequence Number16505477
Product Code JXG
UDI-Device Identifier00643169010680
UDI-Public00643169010680
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number46866
Device Catalogue Number46866
Device Lot NumberE16611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer04/10/2018
05/17/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date04/18/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1